MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient, the 980 ventilator entered into backup ventilation (buv).There was no patient injury.
 
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during use on a patient, the 980 ventilator entered into backup ventilation (buv).The device was available for evaluation.Log review confirmed the reported entry into buv.The service personnel (sp) inspected the ventilator and confirmed the reported entry into buv from the diagnostic logs.During calibration, the inspiratory autozero solenoid failed.Based on the code, sp replaced the inspiratory flow module printed circuit board assembly (ifm pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported issue was isolated in the field to a potential fault in the ifm pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to part return.Section h6 evaluation codes updated due to analysis of returned part.Result code (annex c), additional code added.Component code (annex g), removed g02005 and added g03012.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during use on a patient, the 980 ventilator entered into backup ventilation (buv).The device was available for evaluation.Log review confirmed the reported entry into buv.The service personnel (sp) inspected the ventilator and confirmed the reported entry into buv from the diagnostic logs.During calibration, the inspiratory autozero solenoid failed.Based on the code, sp replaced the inspiratory flow module printed circuit board assembly (ifm pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One ifm pcba was returned to medtronic for analysis.A visual inspection showed no anomalies.The ifm pcba was attached to the failure investigation test ventilator for analysis.The ventilator was powered up.While performing calibrations, the ventilator failed the ¿exhalation calibration¿ with failed inspiratory autozero message.The calibration failure was isolated to the pressure sensor (ps1) on the ifm pcba.If a failure of ps1 occurs while in use on a patient, the ventilator response would be backup ventilation (buv) to the patient.The cause of the event was determined to be an issue with the ps1 on the ifm pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24022007
Report Number8020893-2026-00005
Device Sequence Number10531815
Product Code CBK
UDI-Device Identifier10884521171541
UDI-Public(01)10884521171541(11)170109
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown